ALCOHOL POISONING: KNOW WHAT TO DO

Students are encouraged to make responsible decisions in life-threatening situations that result from alcohol and/or other drug use and to seek medical attention for someone who is in danger because of intoxication.

Signs of Alcohol Poisoning

If a person has ANY of the following, seek medical attention immediately:

  • Unresponsive
  • Vomiting while passed out
  • Shallow/irregular breathing
  • Pale/blue lips or fingertips
  • Slow heart rate
  • Eyes roll back in head

If someone is checking someone’s pulse, breathing, or rolling them on their side,
it is time to call for medical attention.

Signs of a Cannabis Overdose (Greening Out)

If an individual is experiencing ANY one of the following signs, stay with the individual and call for medical attention if symptoms persist and/or are severe as it can be dangerous for themselves or others:

  • Rapid heart rate/increase risk of heart attack
  • Hallucinations, loss of contact with reality, paranoia, and mental confusion
  • Loss of control of body movements
  • Panic attacks & feelings of anxiety
  • Dizziness or faint feeling
  • Worsening of seizures
  • Nausea or Vomiting

How to Help

Call for Help

You can reach out to a number of resources:

  • 911
  • A Resident Assistant (RA) – if in a residence hall
  • Emergency Personnel
  • UGA Police Department: 706-542-2200

Stay With the Person

It is important to stay with the person until help arrives. 

Don’t leave someone on their side or let them sleep it off. 

Depending on when someone last consumed alcohol, their Blood Alcohol Concentration can continue to rise.  If you are concerned about someone, do not wait for their symptoms to get worse. Call for help.

EMERGENCY911
Campus Police: 706-542-2200
University Health Center: 706-542-1162
Piedmont Athens Regional: 706-475-7000
1199 Prince Avenue, Athens, GA 30606
St. Mary’s Hospital: 706-548-7581
1230 Baxter Street, Athens, GA 30606